A 29-year-old male asked:
Why do some people suffer after being on a ssri like celexa (citalopram) 20mg for 6months and then off it for 2 months and have the shocks, tremors, nauseous?
1 doctor answer • 3 doctors weighed in
Dr. Jane Steineranswered
Psychiatry 45 years experience
Discontinuation ....: ..Syndrome.... If you stop an ssri too abruptly, you may have the symptoms that you describe above, the hallmark seems to be brief moments of light-headedness upon turning one's head quickly, together with a constant feeling of nausea. This happens more with the meds with the shorter half-lives, like Paxil and effexor, (venlafaxine) but can happen with any one of them when they have left your system.
Created for people with ongoing healthcare needs but benefits everyone.
4.3k viewsReviewed >2 years ago
Last updated Nov 8, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.